The first week of withdrawal from an opiate addiction can be one of the most difficult experiences and journey that you will ever embark on. Taking on an opiate detox plan at a facility such as A1 Behavioral Health is a very crucial and important step to becoming sober and taking back the life you once led. In this article, we will be discussing the withdrawal timeline, and what you might expect from an opiate detox with the associated withdrawal symptoms within a week’s time.

Day 1: Withdrawal effects from an opiate addiction do not start immediately after quitting use. However, later in the day, you may find that the symptoms will begin to flare up and become rather uncomfortable. For example, you may have a runny nose, loss of appetite and feel as though you are bloated or have gained an extremely large amount of weight.

Day 2: Day two is usually one of the toughest days when it comes to opiate detox. This day, you will feel much worse than yesterday, or day one. You will have mixed feelings both physically and emotionally during the day. At night you may wake up with cold chills while sweating profusely. Restless legs syndrome is a very common withdrawal symptom when you are coming off of opiates. In addition to the restless legs, you may also find that you are achy and are experiencing pain all over your body, particularly the back.

Day 3: Because your appetite will be non-existent, be sure to drink plenty of water or fluids throughout the day. Although you might not feel up to it, it is a very important thing to consider; hydration is key. Once you have made it to day three, your withdrawal symptoms should more than likely have subsided a bit and you should be feeling much better than yesterday. The same symptoms will be present, such as the sweating and cold chills. Nausea and vomiting is a common symptom on this day, especially when you attempt to eat something throughout the day. Another unwanted, but inevitable symptom is that of diarrhea. Like mentioned earlier, drink plenty of fluids simply because diarrhea and vomiting is very dehydrating.

Day 4: Because of the extreme stomach issues you will experience, you may find that you are visiting the restroom quite often. On day four, expect to have stomach cramps and pains regularly throughout the day. Hopefully, by now you should be able to eat a bit more, providing your body with more fluids and nutrients; this should help you to feel better on many levels.

Day 5: As the week progresses, you will find that the physical pain will begin to subside. You may have discovered that you are having a difficult time remembering things and are completely uncoordinated; this is a withdrawal symptom associated with opiate detox. Another important symptom to note is that you may find yourself to be very emotional at random and sporadic times.

After experiencing the first few days of your opiate detox and withdrawal symptoms, you should by now be able to tackle and take on the rest of the recovery process. Getting past the initial first few days is the most difficult, but once you have done so, you can most certainly conquer the addiction. Keep your head up, think positively and you will make it through to recovery in no time and back to a life of sobriety.

Contact Us Toll FreeContact Us, A1 Behavioral Difference

(855) 904 – SURE
(855) 904 – 7873